I'm interested to find out if you think heavy computer use can make a person more myopic.
I say this because this year I was diagnosed with myopic degeneration in both eyes and this year (last 12 months) has been a very heavy year in terms of computer use possibly a 60% increase in computer use. I have already cut right down on computer use and quit online gaming and just lurking near my machine simply because I wanted to anyway.
Up until the last 12 months my prescription was very stable even though it was just over -14 with no degen and this has now changed to -15.
it all seems to link to me, but I totally changed my computer working habits.
well yes and no. yes, heavy computer use does usually cause increase in myopia from accommodative spasm. it also IMO accellerates myopia progression in children.
but it has nothing to do with "myopic degeneration" or retinal thinning from having an excessively large eye.
so while it probably did contribute to your Rx changing from -14 to -15, it is not affecting your retina. i only mention retinal problems not b/c you mention them, but b/c the term "myopic degeneration" generally refers to retinal problems associated with myopia (but not computer use)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.